MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/01/2010
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information provided is limited to the article.There is no indication of any treatment provided for the postoperative pain.The journal article did not include any analysis of how or if the kugel patch potentially caused or contributed to any patient outcome or complications, however concluded that transperineal repair (tpr) using a mesh with a memory-recoil ring is safe, feasible and promising technique for sph repairs.Pain is a known inherent risk of surgery.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (01-jul-2010) is considered to be a best estimate as based on the information available.This mdr represents patient #7 and additional six mdr's have been submitted to represents other six patients involved in the study.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article, ¿transperineal repair of secondary perineal hernia using a mesh with a memory-recoil ring." the aim of this study was to evaluate the effectiveness of transperineal repair of secondary perineal hernia (sph) using a mesh with a memory-recoil ring.The article describes seven patients with secondary perineal hernia who underwent transperineal repair (tpr) between july 2010 and may 2022 were retrospectively analyzed.All sphs developed after abdominoperineal resections in patients with anorectal malignancies.The article concluded that transperineal repair (tpr) using a mesh with a memory-recoil ring is safe, feasible and promising technique for sph repairs.This mdr represents patient #7.The article describes a 72-year-old female patient with secondary perineal hernia developed after abdominoperineal resections in patient with anorectal malignancies who underwent transperineal repair (tpr) with a medium kugel patch.The article notes the patient experienced post operative pain.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18185257
Report Number1213643-2023-00454
Device Sequence Number12397510
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0010101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale